Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 10, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 13, 2008, 3:13 PM CDT for 16 counties in Texas. It took effect at Mar 14, 2008, 11:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2008, 3:13 PM CDT (20:13 UTC)
- In effect from
- Mar 14, 2008, 11:00 AM CDT
- Expired
- Mar 14, 2008, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2134 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 132013 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 313 PM CDT THU MAR 13 2008 TXZ021>024-027>030-033>036-039>042-140400- /O.NEW.KLUB.WI.Y.0010.080314T1600Z-080315T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 313 PM CDT THU MAR 13 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR THE TEXAS SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY. VERY STRONG WESTERLY WINDS WILL BLOW ACROSS THE SOUTHERN PLAINS REGION FRIDAY AFTERNOON AND EARLY EVENING AS A POTENT LOW PRESSURE SYSTEM DEEPENS OVER THE TEXAS PANHANDLE. WESTERLY WINDS FROM 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED MAINLY FOR AREAS OF THE SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE ON THE CAP ROCK. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THESE WINDS ARE EXPECTED TO CAUSE AREAS OF BLOWING DUST WITH LOCALLY VERY POOR VISIBILITY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS74 KLUB 140406 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1106 PM CDT THU MAR 13 2008 TXZ021>024-027>030-033>036-039>042-141200- /O.CON.KLUB.WI.Y.0010.080314T1600Z-080315T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 1106 PM CDT THU MAR 13 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR THE SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE OF TEXAS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY. STRONG WESTERLY WINDS WILL DEVELOP AND SPREAD ACROSS THE SOUTHERN PLAINS REGION BY NOON ON FRIDAY AS A POTENT LOW PRESSURE SYSTEM DEEPENS OVER THE TEXAS PANHANDLE. WESTERLY WINDS FROM 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED MAINLY FOR AREAS OF THE SOUTH PLAINS AND THE EXTREME SOUTHERN PANHANDLE ON THE CAPROCK. THE WINDS ARE EXPECTED TO REMAIN STRONG THROUGH EARLY EVENING...SLOWLY DIMINISHING BELOW ADVISORY CONDITIONS BY 9 PM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THESE WINDS ARE EXPECTED TO CAUSE AREAS OF BLOWING DUST WITH LOCALLY VERY POOR VISIBILITY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 140929 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 429 AM CDT FRI MAR 14 2008 TXZ021>024-027>030-033>036-039>042-141800- /O.CON.KLUB.WI.Y.0010.080314T1600Z-080315T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 429 AM CDT FRI MAR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. STRONG WESTERLY WINDS WILL DEVELOP AND SPREAD ACROSS THE SOUTHERN PLAINS REGION THIS AFTERNOON AS A LOW PRESSURE SYSTEM DEEPENS OVER THE TEXAS PANHANDLE. WESTERLY WINDS FROM 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED MAINLY FOR AREAS OF THE SOUTH PLAINS AND THE EXTREME SOUTHERN PANHANDLE ON THE CAPROCK. THE WINDS ARE EXPECTED TO REMAIN STRONG THROUGH EARLY EVENING...SLOWLY DIMINISHING BELOW ADVISORY CONDITIONS BY 9 PM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THESE WINDS ARE EXPECTED TO CAUSE AREAS OF BLOWING DUST WITH LOCALLY VERY POOR VISIBILITY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 141758 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1258 PM CDT FRI MAR 14 2008 TXZ021>024-027>030-033>036-039>042-150200- /O.CON.KLUB.WI.Y.0010.000000T0000Z-080315T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 1258 PM CDT FRI MAR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. STRONG WESTERLY WINDS WILL CONTINUE ACROSS THE SOUTHERN PLAINS REGION THROUGH EARLY THIS EVENING AS A LOW PRESSURE SYSTEM DEEPENS AND MOVES EASTWARD OVER THE TEXAS PANHANDLE AND INTO OKLAHOMA THIS EVENING. WESTERLY WINDS FROM 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE TO BE EXPECTED FOR AREAS OF THE SOUTH PLAINS AND THE EXTREME SOUTHERN PANHANDLE ON THE CAPROCK. THE WINDS ARE EXPECTED TO REMAIN STRONG THROUGH EARLY EVENING...SLOWLY DIMINISHING BELOW ADVISORY CONDITIONS BY 9 PM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THESE WINDS ARE EXPECTED TO CAUSE AREAS OF BLOWING DUST WITH LOCALLY VERY POOR VISIBILITY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 13, 10:12 AM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Mar 13, 10:12 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1012 AM CDT THU MAR 13 2008 .FIRE WEATHER UPDATE... WE HAVE A CLOSE CALL FOR FIRE WEATHER CONCERNS TODAY WITH SUBSIDENCE PUSHING IN THROUGH SOUTHWESTERN SOUTH PLAINS THIS MORNING FOLLOWING DISTURBANCE MOVING THROUGH ROLLING PLAINS. SATELLITE VERIFIES A SMALL PATCH OF DEEP LAYER DRYING/SUBSIDENCE CENTERED CURRENTLY NEAR LEVELLAND AND SUNDOWN...EDGING TO THE EAST AND SOUTHEAST. WINDS HAVE PICKED BACK UP A NOTCH WITH THE DEEP MIXING WITH SPEEDS JUST 3-4 MPH BELOW RED FLAG CRITERIA. COOLER AIR HAS SPREAD THROUGH THE AREA FOLLOWING THIS MORNINGS WEAK COLD FRONT AND RELATIVE HUMIDITIES HAVE ONLY LOWERED TO 17-20 PERCENT OVER THIS AREA. GUIDANCE SUGGESTS PEAK WINDS AT MIDDAY THEN DROPPING SLOWLY DURING THE AFTERNOON. WE WILL CLOSELY MONITOR AND MAY ISSUE RED FLAG FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL SOUTH PLAINS IF NEEDED. MEANWHILE...TOMORROW IS APPEARING AS A LIKELY FIRE WEATHER DAY WITH SOLID WESTERLY WINDS IN THE 25-35 MPH RANGE IF NOT EVEN HIGHER...AND RELATIVE HUMIDITIES PROBABLY IN SINGLE DIGITS FOR MOST OF THE TEXAS SOUTH PLAINS REGION. AFTERNOON FORECAST WILL FOCUS ON THIS THREAT. MCQUEEN && .PREV DISCUSSION... /ISSUED 414 AM CDT THU MAR 13 2008/ SHORT TERM... ANOTHER WARM DAY WITH MILD BREEZES IS EXPECTED FOR THE SOUTH PLAINS TODAY. MAIN CONCERN IS FOR BRIEF/LOCALIZED CRITICAL FIRE WEATHER CONDITIONS OVER THE SOUTHWESTERN COUNTIES THIS AFTERNOON. CURRENT SURFACE ANALYSIS REVEALS A DIFFUSE SURFACE BOUNDARY OVER THE TEXAS PANHANDLE. IN ADDITION VAPOR IMAGERY SHOWS A PROGRESSIVE SHORTWAVE TROUGH PROPAGATING THROUGH WEST/NORTHWESTERLY FLOW ALOFT OVER THE SOUTHERN ROCKIES. SAID UA FEATURE WILL TRANSLATE EASTWARD OVER WEST TEXAS BY MIDDAY...WITH MODEST SURFACE PRESSURE RISES BEHIND THE TROUGH AXIS RESULTING IN A NORTHWESTERLY WIND SHIFT OVER THE SOUTH PLAINS AS AFOREMENTIONED PANHANDLE FRONT/TROUGH PUSHES SOUTHWARD. AS SUCH...MSLP GRADIENTS WILL DECREASE THROUGH THE DAYTIME HOURS... WITH MODERATE LOWER TROPOSPHERIC WINDS /30 TO 35KT AT 700MB/ LINGERING OVER THE SOUTHERN SOUTH PLAINS WITHIN SUBSIDENT ZONE WEST OF THE PASSING TROUGH AXIS. THUS SUFFICIENT MIXING SHOULD RESULT IN BREEZY NORTHWEST WINDS IN THE 15 TO 25 MPH RANGE. FURTHERMORE...WITH LESS PRONOUNCED DOWNSLOPE AND REDUCED HEIGHTS/THICKNESSES RELATIVE TO YESTERDAY...WILL SEE AFTERNOON TEMPERATURE MAXIMA A COUPLE DEGREES COOLER THAN YESTERDAY. WITH HIGHS STILL SOLIDLY IN THE 70S...HOWEVER...THIS WILL BE SOME 10 DEGREES WARMER THAN SEASONAL AVERAGES. LONG TERM... CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED ON FRIDAY. THE GFS/NAM AND ECMWF ALL DEPICT A STRONG SURFACE LOW NORTH OF THE PANHANDLES TO START THE DAY WITH SOME SUBTLE DIFFERENCES WITH THE AFTERNOON TRACK. THE 06Z NAM-WRF HAS BEGUN TO TREND TOWARD THE ECWMF WITH THE 00Z GFS STILL RUNNING THE FURTHEST SOUTHEAST WITH THE SURFACE LOW. ALL TRACKS LEND TO A TIGHTENING SURFACE PRESSURE GRADIENT AND A SOLID MAX OF 40 TO 50KTS BETWEEN 850-700MB OUT OF THE WEST. THE STRONG MIXING AND DOWNSLOPE COMPONENT WILL LIKELY LEAD TO A PERIOD OF STRONG WINDS...AREAS OF BLOWING DUST AND EXTREMELY DRY RELATIVE HUMIDITY VALUES ESPECIALLY ON THE CAPROCK. THE EASTWARD EXTENT OF THE STRONG WINDS IS IN QUESTION OVER NORTHEAST SECTIONS AS THE CENTER OF THE LOW PASSES ACROSS. BASED ON THE POTENTIAL LULL IN WIND WILL KEEP THE NORTHEAST 3 COUNTIES OUT OF THE FIRE WEATHER WATCH. THERE APPEARS TO BE GREATER CONFIDENCE FOR ADVISORY LEVEL AS OPPOSED TO WARNING LEVEL WINDS ATTM. STRONG COLD FRONT WILL LIKELY BRING ABOUT AN ABRUPT INCREASE IN LOW LEVEL MOISTURE ON NORTHERLY WINDS LATE FRIDAY EVENING INTO THE OVERNIGHT. COOLER CONDITIONS EXPECTED ON SATURDAY BUT DRYING FROM THE WEST AHEAD OF A SURFACE PRESSURE TROUGH MAY ALLOW A PERIOD OF SOUTHWEST FLOW. SOUTHWEST FLOW ALOFT IS EXPECTED TO TIGHTEN OVER THE REGION ON SUNDAY...AHEAD OF A LARGE UPPER LEVEL LOW OVER THE DESERT SOUTHWEST. LEE SIDE SURFACE PRESSURE TROUGH EXPECTED TO DEVELOP WITH THE POTENTIAL FOR STRONG WARM AIR ADVECTION...MOISTURE RETURN AND INCREASING INSTABILITY. SHEAR PROFILES LOOK REASONABLE. HAVE INCREASED POPS TO AROUND 30 PERCENT NORTH AND EAST WITH THE POTENTIAL FOR A FEW STRONG THUNDERSTORMS SUNDAY EVENING/NIGHT. STILL SOME UNCERTAINTY BETWEEN THE GFS AND ECMWF TRACKS FOR MONDAY WITH THE GFS INDICATING A NORTHWARD TRACK WITH RAPID DRYING AND THE POTENTIAL FOR WIND AND FIRE WEATHER ON THE CAPROCK. THE ECMWF IS MUCH FURTHER SOUTH WITH THE LOW TRACK AND COULD BRING AN EXTENSION OF RAIN CHANCES. HAVE SIDED MORE TOWARD THE DRIER/WINDIER SOLUTION WHICH HAS BEEN FORECAST THE PAST COUPLE OF DAYS. OUTSIDE OF VERY WARM CONDITIONS ON FRIDAY...NEAR NORMAL TEMPERATURES EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. KW FIRE WEATHER... TODAY...WARM/DRY CONDITIONS ARE EXPECTED THIS AFTERNOON IN THE WAKE OF A WEAK FRONTAL PASSAGE THAT WILL RESULT IN NORTHWESTERLY WINDS. ONCE AGAIN...ISOLATED LOCATIONS OVER THE WESTERN/SOUTHWESTERN OUTLOOK AREA MAY SEE BRIEF CRITICAL/NEAR CRITICAL FIRE WEATHER CONDITIONS. CONTINUED WARM TEMPERATURES WILL RESULT IN RELATIVE HUMIDITY MINIMA BETWEEN 10 AND 15 PERCENT MOST AREAS WITH SUSTAINED 20 FOOT LEVEL WINDS GENERALLY AROUND 15 MPH. SAID WINDS MAY PUSH THE CRITICAL 20 MPH THRESHOLD FOR A SHORT DURATION OVER THE SOUTHWESTERN SOUTH PLAINS DURING THE EARLY AFTERNOON. WILL CONTINUE TO HIGHLIGHT INCREASED FIRE DANGER WITH THE ISSUANCE OF A SPECIAL WEATHER STATEMENT...AND LATER UPGRADES TO RED FLAG WARNINGS MAY BE REQUIRED SHOULD OBSERVED WINDS BE HIGHER THAN FORECAST OVER THE SOUTHWESTERN SOUTH PLAINS BY MIDDAY. STORM PREDICTION CENTER HAS PLACED MUCH OF THE CENTRAL AND WESTERN PORTION OF THE CWFA IN AN EXTREMELY CRITICAL AREA FOR FRIDAY. FORECAST COMPONENTS ARE STILL SHAPING UP FOR POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS. RELATIVE HUMIDITY VALUES MAY APPROACH 5 PERCENT OR LESS OVER THE SOUTHWEST WITH ADVISORY LEVEL WINDS IN PLACE. IN ADDITION...A COLD FRONT IS FORECAST TO PUSH THROUGH THE REGION LATER FRIDAY EVENING WHICH COULD POSE A WIND SHIFT HAZARD IF WILDFIRES ARE IN PLACE. AN UPGRADE FROM A FIRE WEATHER WATCH TO A RED FLAG WARNING IS ANTICIPATED EITHER LATER TODAY OR TONIGHT. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 72 41 75 34 64 / 0 0 0 0 0 TULIA 73 41 74 35 64 / 0 0 10 10 0 PLAINVIEW 74 42 77 37 65 / 0 0 0 0 0 LEVELLAND 77 44 80 38 68 / 0 0 0 0 0 LUBBOCK 76 44 82 40 67 / 0 0 0 0 0 DENVER CITY 78 42 84 40 71 / 0 0 0 0 0 BROWNFIELD 77 44 86 39 69 / 0 0 0 0 0 CHILDRESS 77 44 77 42 67 / 0 0 10 10 0 SPUR 78 44 84 42 69 / 0 0 0 10 0 ASPERMONT 79 43 86 42 70 / 0 0 0 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>031-033>044. && 05/99
Hazardous weather outlook, Mar 13, 5:53 AM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 553 AM CDT THU MAR 13 2008 TXZ021>044-141100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 553 AM CDT THU MAR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER CONDITIONS MAY APPROACH CRITICAL FIRE WEATHER OVER THE SOUTHWEST SOUTH PLAINS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER A LARGE PORTION OF THE SOUTH PLAINS ON FRIDAY. IN ADDITION...STRONG WEST WINDS OF 30 TO 35 MPH WITH GUSTS APPROACHING 50 MPH WILL BE POSSIBLE ESPECIALLY ON THE CAPROCK. AREAS OF BLOWING DUST MAY CREATE VISIBILITY RESTRICTIONS. A WIND ADVISORY MAY BE REQUIRED LATER TODAY OR TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH NEXT WEDNESDAY. KW
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:00 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.